Alert archive / Oklahoma / Flash Flood Warnings in 2018
Flash Flood Warning 41, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 14, 2018, 8:48 PM CDT for Cleveland County, McClain County, Oklahoma. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2018, 8:48 PM CDT (01:48 UTC)
- Expired
- Aug 14, 2018, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cleveland County, OK, McClain County, OK
The radar
The Norman radar (KTLX), 19 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 9:06 PM CDT | FLASH FLOOD | 2 E Newcastle, OK | ROAD CLOSED AT EAST FOX LANE BETWEEN WALKER AND PORTLAND. SEVERAL OTHER ROADS ARE CLOSED AROUND NEWCASTLE. |
| Aug 14, 9:21 PM CDT | FLASH FLOOD | 2 Ssw Norman, OK | CHAUTAUQUA AVE. IS FLOODED WITH RAPIDLY FLOWING WATER NEAR THE IMHOFF INTERSECTION. |
| Aug 14, 9:25 PM CDT | FLASH FLOOD | 2 W Norman, OK | NWS EMPLOYEE REPORTING A FOOT OF WATER LOCATED 24TH AVENUE BY THE BOWLING ALLEY. VEHICLES ARE TURNING AROUND. |
| Aug 14, 9:44 PM CDT | FLASH FLOOD | 1 W Norman, OK | HIGH WATER RESCUE IN PROGRESS |
| Aug 14, 9:44 PM CDT | FLASH FLOOD | Norman, OK | WATER REPORTED IN HOMES AT 600 BLOCK OF EAST EUFAULA IN NORMAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.8 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1903 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted.
861 WGUS54 KOUN 150148 FFWOUN OKC027-087-150445- /O.NEW.KOUN.FF.W.0041.180815T0148Z-180815T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Norman OK 848 PM CDT TUE AUG 14 2018 The National Weather Service in Norman has issued a * Flash Flood Warning for... Northwestern Cleveland County in central Oklahoma... Northwestern McClain County in central Oklahoma... * Until 1145 PM CDT. * At 847 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen with an additional one to two inches of rain possible. Flash flooding is occurring or is imminent. * Some locations that will experience flooding include... Southern Oklahoma City, Norman, Moore, Newcastle, Blanchard, Noble and Goldsby. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3533 9732 3513 9732 3515 9767 3533 9767 $$ 30
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 6:57 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 14, 6:57 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Norman OK 657 PM CDT Tue Aug 14 2018 .DISCUSSION... The 00Z aviation discussion && .AVIATION... Strong and severe thunderstorms will be scattered across Oklahoma and north Texas through much of the night. It appears that the greatest concentration of strong/severe storms will be over central Oklahoma, affecting KOKC and KOUN and vicinity. A weak cold front will pass through Oklahoma tomorrow, switching winds around to the west, northwest, and north. Some low cloudiness is expected to accompany the front, mainly over central and eastern Oklahoma. While some showers or storms may accompany the front tomorrow, guidance suggests the strongest storms will be this evening and overnight. After the front passes, the chances of rain will diminish. CmS && .PREV DISCUSSION... /issued 259 PM CDT Tue Aug 14 2018/ DISCUSSION... With the exception of far southeast Oklahoma, most of the widespread areas of precipitation have dissipated this morning. Destabilization will continue through the afternoon resulting in weak to moderate instability. Initial storm develop may be across northwest Oklahoma by mid afternoon as a frontal boundary approaches. More numerous showers and storms are expected as the initial storms move east and southeast. Effective shear values around 25-30 kts and sufficient instability will result in a few strong to severe storms. A rather moist air mass remains in place, therefore locally heavy rainfall will also be a concern. At this time, will keep higher rain chances across north central/central Oklahoma this evening with a a shift to the east and southeast overnight. Height rises will occur later tonight into Wednesday as a mid-level low over Kansas moves east. This will favor much lower rain chances compared to Monday and today. Better rain chances Wednesday into Wednesday night will be across southern Oklahoma and western north Texas. A shortwave trough will move southeast across the central Plains Thursday into Friday. Thunderstorms will be possible late Thursday into Friday, but better chances appear to be north and east of the area. A strong trough will approach the central and southern Plains late Saturday through Sunday. This will bring a better chance of widespread showers and storms along with below average temperatures. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 87 71 92 / 80 10 10 20 Hobart OK 71 92 73 95 / 50 0 30 20 Wichita Falls TX 73 92 75 96 / 20 0 20 10 Gage OK 64 88 67 93 / 20 0 30 20 Ponca City OK 68 87 66 90 / 80 10 10 10 Durant OK 71 90 75 94 / 20 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 30/23/23
Hazardous weather outlook, Aug 14, 7:36 PM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 736 PM CDT Tue Aug 14 2018 OKZ004>048-050>052-TXZ083>090-160045- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 736 PM CDT Tue Aug 14 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... A few strong to severe thunderstorms will be possible through the evening hours across portions of northern, central into southern Oklahoma. The stronger storms may produce damaging wind gusts to 60 mph, hail to the size of golf balls, and very heavy rainfall. Thunderstorm intensity is expected to decrease by late evening. .Heavy Rainfall and Flooding... Locally heavy rainfall amounts will occur with thunderstorms and this could lead to flooding in some areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... A few thunderstorms are possible Wednesday and Thursday, but better chances will begin Thursday night and continue through Monday. Severe storms are unlikely during this period. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Aug 14, 6:55 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
655 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 5 E TUTTLE 35.30N 97.66W
08/14/2018 E1.75 INCH MCCLAIN OK PUBLIC
&&
SCLocal storm report, Aug 14, 7:00 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL MUSTANG 35.39N 97.72W
08/14/2018 E2.00 INCH CANADIAN OK PUBLIC
&&
SCLocal storm report, Aug 14, 7:11 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
711 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND GST 4 SE PIEDMONT 35.60N 97.71W
08/14/2018 M60 MPH CANADIAN OK AWOS
&&
SCLocal storm report, Aug 14, 7:24 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
724 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND GST 2 N YUKON 35.53N 97.74W
08/14/2018 M51 MPH CANADIAN OK MESONET
WIND GUSTS UP TO 51MPH MEASURED BY MESONET.
&&
JKLEPATZLocal storm report, Aug 14, 8:26 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
826 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD OKLAHOMA CITY 35.47N 97.51W
08/14/2018 OKLAHOMA OK BROADCAST MEDIA
1 TO 2 FEET OF WATER OVER ROADWAY AT SW89TH AND WESTERN
IN OKLAHOMA CITY
&&
SCLocal storm report, Aug 14, 8:42 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
842 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM FLASH FLOOD 4 SSW OKLAHOMA CITY 35.42N 97.55W
08/14/2018 OKLAHOMA OK PUBLIC
ROAD IMPASSABLE DUE TO SWIFT-MOVING WATER.
&&
SCThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:04 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 41 min |
| Aug 14, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 50 min |
| Aug 14, 7:22 PM CDT | Flash Flood Warning | OUN | Canadian, Cleveland, Oklahoma | 3 hr |
| Aug 14, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 47 min |
| Aug 14, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 51 min |
| Aug 14, 7:56 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 49 min |
| Aug 14, 8:01 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 44 min |
| Aug 14, 8:23 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Grady | 3 hr |
| Aug 14, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 39 min |
| Aug 14, 8:35 PM CDT | Areal Flood Advisory | OUN | Cleveland, Grady, McClain | 3 hr |
| Aug 14, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 38 min |
| Aug 14, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 46 min |
| Aug 14, 9:05 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian | 40 min |
| Aug 14, 9:07 PM CDT | Special Weather Statement | OUN | Washita | 23 min |
| Aug 14, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 52 min |
| Aug 14, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 51 min |
| Aug 14, 9:19 PM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Aug 14, 9:26 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| Aug 14, 9:40 PM CDT | Special Weather Statement | OUN | Custer | 35 min |
| Aug 14, 9:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 18 min |
| Aug 14, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 46 min |
| Aug 14, 10:15 PM CDT | Special Weather Statement | OUN | Washita | 30 min |
| Aug 14, 10:21 PM CDT | Areal Flood Warning | OUN | Canadian, Cleveland, Oklahoma | 3 hr |
| Aug 14, 10:31 PM CDT | Special Weather Statement | OUN | Caddo | 29 min |
| Aug 14, 10:39 PM CDT | Special Weather Statement | OUN | Beckham, Washita | 36 min |
| Aug 14, 10:40 PM CDT | Areal Flood Advisory | OUN | Washita | 3 hr |
| Aug 14, 10:43 PM CDT | Special Weather Statement | OUN | Caddo | 32 min |
| Aug 14, 10:50 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 40 min |
| Aug 14, 10:52 PM CDT | Special Weather Statement | OUN | Kiowa | 38 min |
| Aug 14, 10:59 PM CDT | Special Weather Statement | OUN | Washita | 31 min |
| Aug 14, 11:06 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa, Washita | 39 min |
| Aug 14, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 47 min |
| Aug 14, 11:40 PM CDT | Areal Flood Warning | OUN | Cleveland, McClain | 3 hr |
| Aug 15, 12:00 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa, Tillman | 45 min |
| Aug 15, 12:38 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 52 min |
| Aug 15, 1:29 AM CDT | Special Weather Statement | OUN | Tillman | 46 min |
| Aug 15, 4:28 AM CDT | Special Weather Statement | OUN | Oklahoma | 32 min |
| Aug 15, 5:22 AM CDT | Special Weather Statement | OUN | Cleveland | 38 min |
Nearby
Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.